Alert archive / Wisconsin / Wind Chill Advisories in 2014
Wind Chill Advisory 26, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Feb 1, 2014, 2:32 PM CST for 10 counties in Wisconsin; 7 counties in Minnesota; 8 counties in Iowa. It took effect at Feb 2, 2014, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2014, 2:32 PM CST (20:32 UTC)
- In effect from
- Feb 2, 2014, 12:00 AM CST
- Expired
- Feb 2, 2014, 10:00 AM CST
- In force
- 10 hr
- Issued by
- NWS La Crosse, WI
All 25 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 32 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
071 WWUS43 KARX 012032 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 232 PM CST SAT FEB 1 2014 ...ANOTHER NIGHT OF VERY COLD WIND CHILLS... .THE COMBINATION OF LOW TEMPERATURES OF ZERO TO 15 BELOW AND NORTHWEST WINDS OF 5 TO 10 MPH WILL PRODUCE WIND CHILLS IN THE 20 TO 30 BELOW RANGE LATE TONIGHT AND SUNDAY MORNING. WIND CHILLS THIS COLD CAN PRODUCE FROST BITE IN LESS THAN 30 MINUTES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053-020445- /O.NEW.KARX.WC.Y.0026.140202T0600Z-140202T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA 232 PM CST SAT FEB 1 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST SUNDAY. * WIND CHILLS WILL FALL INTO 20 TO 30 BELOW RANGE LATE TONIGHT AND SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BOYNE
6 follow-up statements
767 WWUS43 KARX 020050 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 650 PM CST SAT FEB 1 2014 ...COLD WIND CHILLS RETURNING TO THE UPPER MISSISSIPPI RIVER VALLEY REGION... .NORTHWEST WINDS ARE GRADUALLY BRINGING IN COLDER AIR...NOTED BY WIND CHILLS ALREADY 5 TO 10 BELOW ZERO IN AUSTIN MINNESOTA AND MEDFORD WISCONSIN AS OF 630 PM. EXPECT WIND CHILLS TO CONTINUE TO FALL THROUGH THE NIGHT...BOTTOMING OUT BETWEEN 20 AND 30 BELOW SUNDAY MORNING. WIND CHILLS THIS COLD CAN PRODUCE FROST BITE IN 30 MINUTES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053-020900- /O.CON.KARX.WC.Y.0026.140202T0600Z-140202T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA 650 PM CST SAT FEB 1 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST SUNDAY... * WIND CHILLS WILL DROP THROUGH THE NIGHT...BOTTOMING OUT BETWEEN 20 AND 30 BELOW ZERO SUNDAY MORNING. * THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ AJ
733 WWUS43 KARX 020348 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 948 PM CST SAT FEB 1 2014 ...COLD WIND CHILLS RETURNING TO THE UPPER MISSISSIPPI RIVER VALLEY REGION... .NORTHWEST WINDS CONTINUE TO BRING IN COLDER AIR...NOTED BY WIND CHILLS ALREADY 10 TO 15 BELOW ZERO IN ROCHESTER MINNESOTA AND MEDFORD WISCONSIN AS OF 930 PM. EXPECT WIND CHILLS TO CONTINUE TO FALL THROUGH THE NIGHT...BOTTOMING OUT BETWEEN 20 AND 30 BELOW SUNDAY MORNING. WIND CHILLS THIS COLD CAN PRODUCE FROST BITE IN 30 MINUTES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053-021200- /O.CON.KARX.WC.Y.0026.140202T0600Z-140202T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA 948 PM CST SAT FEB 1 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY... * WIND CHILLS WILL DROP THROUGH THE NIGHT...BOTTOMING OUT BETWEEN 20 AND 30 BELOW ZERO SUNDAY MORNING. * THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ AJ
709 WWUS43 KARX 020551 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1151 PM CST SAT FEB 1 2014 ...COLD WIND CHILLS RETURNING TO THE UPPER MISSISSIPPI RIVER VALLEY REGION... .NORTHWEST WINDS CONTINUE TO BRING IN COLDER AIR...NOTED BY WIND CHILLS ALREADY 15 TO 20 BELOW ZERO ACROSS MUCH OF SOUTHEAST MINNESOTA. EXPECT WIND CHILLS TO CONTINUE TO FALL...BOTTOMING OUT BETWEEN 20 AND 30 BELOW THIS MORNING. WIND CHILLS THIS COLD CAN PRODUCE FROST BITE IN 30 MINUTES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053-021400- /O.CON.KARX.WC.Y.0026.140202T0600Z-140202T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA 1151 PM CST SAT FEB 1 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY... * WIND CHILLS WILL BOTTOM OUT BETWEEN 20 AND 30 BELOW ZERO THIS MORNING. * LOCATIONS WEST OF THE MISSISSIPPI RIVER ARE EXPECTED TO SEE A LONGER DURATION OF THE COLD WIND CHILLS. * THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ AJ
195 WWUS43 KARX 020926 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 326 AM CST SUN FEB 2 2014 ...BITTER COLD WIND CHILLS THIS MORNING... .BITTERLY COLD WIND CHILLS OF 20 TO 25 BELOW ARE OCCURRING THIS MORNING OVER PORTIONS OF SOUTHEAST MINNESOTA INTO NORTHEAST IOWA. WIND CHILLS ARE EXPECTED TO FALL TO AROUND 20 BELOW OVER WEST CENTRAL INTO CENTRAL WISCONSIN. PLAN ON WIND CHILLS IMPROVING AFTER 9 AM THIS MORNING AS TEMPERATURES WARM INTO THE SINGLE DIGITS ABOVE ZERO. WIND CHILLS THIS COLD CAN PRODUCE FROST BITE IN 30 MINUTES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053-021600- /O.CON.KARX.WC.Y.0026.000000T0000Z-140202T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA 326 AM CST SUN FEB 2 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WIND CHILLS WILL BOTTOM OUT BETWEEN 20 AND 25 BELOW ZERO THIS MORNING. * LOCATIONS WEST OF THE MISSISSIPPI RIVER ARE EXPECTED TO SEE A LONGER DURATION OF THE COLD WIND CHILLS. * THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WETENKAMP
459 WWUS43 KARX 021329 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 729 AM CST SUN FEB 2 2014 ...BITTER COLD WIND CHILLS THIS MORNING... .BITTERLY COLD WIND CHILLS OF 20 TO 25 BELOW ZERO ARE OCCURRING THIS MORNING. PLAN ON WIND CHILLS IMPROVING AFTER 9 AM AS TEMPERATURES WARM INTO THE SINGLE DIGITS ABOVE ZERO. WIND CHILLS THIS COLD CAN PRODUCE FROST BITE IN 30 MINUTES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053-021600- /O.CON.KARX.WC.Y.0026.000000T0000Z-140202T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA 729 AM CST SUN FEB 2 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WIND CHILLS OF 20 AND 25 BELOW ZERO THIS MORNING. * THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WETENKAMP
108 WWUS43 KARX 021552 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 952 AM CST SUN FEB 2 2014 ...WIND CHILLS IMPROVING... .ALTHOUGH STILL COLD...WIND CHILL VALUES HAVE CLIMBED THIS MORNING SO THE ADVISORY WILL END AT 10 AM. MOST AREA WIND CHILLS WILL CLIMB TO NEAR ZERO TODAY. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053-021700- /O.EXP.KARX.WC.Y.0026.000000T0000Z-140202T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA 952 AM CST SUN FEB 2 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... WIND CHILL VALUES WILL WARM TODAY AND ARE NO LONGER IN THE ADVISORY LEVEL. $$ SHEA
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 11:38 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Feb 1, 11:38 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1138 AM CST SAT FEB 1 2014 .UPDATE... ISSUED AT 1058 AM CST SAT FEB 1 2014 CONDITIONS HAVE IMPROVED ACROSS GRANT COUNTY...WHICH RECEIVED ABOUT 3 TO 4 INCHES OF SNOW...WITH VISIBILITIES NOW UP AROUND 3 TO 5SM. THE GRANT COUNTY SHERIFF ALSO REPORTS THAT ROADS HAVE BEEN CLEANED UP AND THAT THERE HAVE NOT BEEN MANY REPORTS OF CARS SLIDING OFF INTO THE DITCH. WHILE SOME VERY LIGHT SNOW/FLURRIES WILL CONTINUE TO FALL OVER THE NEXT HOUR OR TWO...AM NOT EXPECTING ANY FURTHER ACCUMULATIONS OR HAZARDOUS DRIVING CONDITIONS. THEREFORE...HAVE CANCELLED THE WINTER WEATHER ADVISORY FOR GRANT COUNTY. && .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 252 AM CST SAT FEB 1 2014 THE MAIN FORECAST CONCERN IS WITH THE SNOW CHANCES TODAY. REGIONAL RADARS AND SURFACE OBSERVATIONS INDICATE THE SNOW HAS SPREAD ACROSS MOST OF IOWA AND IS NOW WORKING INTO THE FAR SOUTHERN PARTS OF THE FORECAST AREA. MOST MODELS SHOW THIS WORKING ABOUT AS FAR NORTH AS THE I90 CORRIDOR THROUGH THE MORNING AND HAVE CONTINUED THE TREND OF SHOWING 70 TO 100 POPS ALONG AND SOUTH OF I90 THROUGH THE MID MORNING. THE 01.05Z HRRR...01.00Z HI-RES ARW AND 01.06Z NAM ALL SHOW THE SNOW QUICKLY MOVING OFF TO THE EAST THROUGH THE LATE MORNING AND EARLY AFTERNOON AND HAVE SPED UP THE DEPARTURE OF THE SNOW ACCORDINGLY. BY 18Z HAVE MOVED THE ENTIRE AREA DOWN TO JUST CHANCE POPS AND HAVE ALMOST THE ENTIRE AREA DRY BY 21Z. THIS LIKELY IS STILL TOO SLOW AND THE NEXT SHIFT WILL HAVE TO MONITOR THE REAL TIME TRENDS AND ADJUST AS NEEDED. THE SHORT WAVE TROUGH HELPING TO PRODUCE THE SNOW WILL RAPIDLY MOVE NORTHEAST FROM ITS CURRENT LOCATION OVER NEBRASKA INTO THE EASTERN GREAT LAKES TODAY. THIS WILL ALLOW FOR THE RAPID DECREASE IN FORCING AND DIMINISHING SNOW TRENDS. WITH THE RAPID MOVEMENT OF THE THIS SYSTEM...HAVE LOWERED THE QPF AND SNOW AMOUNTS FOR THIS MORNING AND NOW JUST HAVE SOME THREE INCH AMOUNTS IN THE FAR SOUTHERN SECTIONS OF GRANT COUNTY. IN COORDINATION WITH OTHER OFFICES...WILL CONTINUE THE WINTER WEATHER ADVISORY BUT FULLY EXPECT THAT THIS WILL BE CANCELED EARLY WITH THE DEPARTURE OF THE SNOW. THE CLOUDS ARE NOT EXPECTED TO CLEAR OUT AS RAPIDLY AS THE SNOW AS A POSITIVE TILT NORTHERN STREAM LONG WAVE TROUGH MOVES ACROSS THE UPPER MIDWEST. THIS IS ABOUT ALL THIS TROUGH WILL BE ABLE TO DO AS RIDGING IN THE LOW LEVELS BUILDS IN UNDERNEATH IT. EVENTUALLY THE SUBSIDENCE WILL INCREASE THROUGH THE COLUMN AND EXPECT THE CLOUDS TO START CLEARING OUT THIS EVENING WITH THE ENTIRE AREA MOSTLY CLEAR BY SUNDAY MORNING. THE REST OF THIS PERIOD LOOKS TO BE QUIET AS THE AREA OF HIGH PRESSURE MOVES EAST ACROSS THE MIDWEST. WIND CHILLS WILL BECOME A CONCERN ONCE AGAIN...BUT WHAT IS NEW ABOUT THAT...AND ADVISORIES WILL MOST LIKELY BE NEEDED FOR PARTS OF THE AREA FOR TONIGHT INTO SUNDAY MORNING AND SUNDAY NIGHT INTO MONDAY MORNING. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 252 AM CST SAT FEB 1 2014 THE NEXT CHANCE FOR SOME SNOW WILL COME INTO THE PICTURE FOR MONDAY NIGHT THROUGH TUESDAY NIGHT. ANOTHER SYSTEM WILL COME OUT OF THE WEST AND THE MODELS CONTINUE THE TREND OF SHOWING THIS DIPPING SOUTH OVER NORTHERN MEXICO BEFORE TURNING NORTHEAST. THIS WILL TAKE THE MAIN SHORT WAVE TROUGH UP THROUGH THE OHIO RIVER VALLEY. THE MODELS HAVE BEEN HINTING AT THE POSSIBILITY OF ANOTHER WEAKER SHORT WAVE TROUGH TRACKING NORTH OF THE MAIN WAVE WHICH HELPS TO EXPLAIN WHY THE MODELS ARE SHOWING THE QPF EXTENDING SO FAR NORTH DESPITE THE SURFACE LOW TRACKING SOUTHEAST OF THE OHIO RIVER VALLEY. CONFIDENCE IN THIS SECOND SHORT WAVE AND THE NORTHERN EXTENT OF THE QPF IS NOT HIGH BUT DID RAISE THE CHANCES FOR SNOW OVER THE MODEL CONSENSUS GRIDS TUESDAY AND TUESDAY NIGHT ACROSS THE SOUTHERN PARTS OF THE FORECAST AREA TO BLEND WITH SURROUNDING OFFICES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1138 AM CST SAT FEB 1 2014 SNOW IS COMING TO AN END FROM WEST TO EAST AS A COLD FRONT MOVES THROUGH THE REGION. DESPITE THE SENSOR AT LSE NOT SHOWING IT...DIALING INTO THE OBSERVATION SHOWS THAT VISIBILITY IS 4SM RIGHT NOW WITH THE SNOW THAT HAS BEEN FALLING SINCE 11AM. EXPECT ANOTHER HOUR OR LESS OF THIS SNOW BEFORE IT ENDS AND TRACKS TO THE EAST. SKIES ARE CLEAR BEHIND THE COLD FRONT WHICH IS CURRENTLY JUST TO THE WEST OF RST IN SOUTH CENTRAL MINNESOTA. WINDS WILL COME AROUND TO THE NORTHWEST AND BECOME GUSTY FOR A BRIEF PERIOD INTO THIS EVENING BEFORE A RIDGE OF HIGH PRESSURE MOVES IN AND HELPS TO BRING THEM BACK DOWN. SKIES WILL REMAIN CLEAR INTO TOMORROW MORNING AFTER THE FRONT MOVES THROUGH THIS AFTERNOON. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && UPDATE...HALBACH SHORT TERM...04 LONG TERM...04 AVIATION...HALBACH
Hazardous weather outlook, Feb 1, 4:43 AM CST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 443 AM CST SAT FEB 1 2014 MNZ079-086>088-WIZ017-029-032>034-021115- WABASHA-DODGE-OLMSTED-WINONA-TAYLOR-CLARK-BUFFALO-TREMPEALEAU- JACKSON- 443 AM CST SAT FEB 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA AND WESTERN INTO NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILL VALUES OF 15 TO 25 BELOW ARE EXPECTED SUNDAY MORNING...SUNDAY NIGHT...WEDNESDAY MORNING...AND LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. MINOR SNOWFALL ACCUMULATIONS ARE POSSIBLE TUESDAY INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ094>096-WIZ041>044-053>055-021115- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-MOWER-FILLMORE-HOUSTON-LA CROSSE-MONROE-JUNEAU-ADAMS- VERNON-CRAWFORD-RICHLAND- 443 AM CST SAT FEB 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW IS EXPECTED THIS MORNING WITH ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILL VALUES OF 15 TO 25 BELOW ARE EXPECTED SUNDAY MORNING...SUNDAY NIGHT...WEDNESDAY MORNING...AND LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. MINOR SNOWFALL ACCUMULATIONS ARE POSSIBLE TUESDAY INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WOULD BE APPRECIATED TODAY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ061-021115- GRANT- 443 AM CST SAT FEB 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT TODAY. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILL VALUES OF 15 TO 25 BELOW ARE EXPECTED SUNDAY MORNING...SUNDAY NIGHT...WEDNESDAY MORNING...AND LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. MINOR SNOWFALL ACCUMULATIONS ARE POSSIBLE TUESDAY INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WOULD BE APPRECIATED TODAY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP
In the hours before
Local storm report, Feb 1, 9:00 AM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
900 AM CST SAT FEB 1 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW GUTTENBERG 42.79N 91.10W
02/01/2014 E3.0 INCH CLAYTON IA PUBLIC
SNOW DURATION 24 HOURS
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Feb 1, 9:41 AM CST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
941 AM CST SAT FEB 1 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW 1 NW SINSINAWA 42.52N 90.54W
02/01/2014 M3.0 INCH GRANT WI COOP OBSERVER
COOP OBSERVER STATION SINSINAWA /SWAW3/ SNOW
DURATION 24 HOURS
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Feb 1, 11:46 AM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1146 AM CST SAT FEB 1 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW EDGEWOOD 42.65N 91.40W
02/01/2014 M2.8 INCH CLAYTON IA COOP OBSERVER
COOP OBSERVER STATION EDGEWOOD /EDGI4/ SNOW
DURATION 24 HOURS
&&
NWS LA CROSSE WI
IRIS SYSTEMNearby
Wind Chill Advisories in Wisconsin, 2014Wind Chill Advisories in Iowa, 2014Wind Chill Advisories in Minnesota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.